Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 171, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2006, 5:45 PM CDT for Okaloosa County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 5:45 PM CDT (22:45 UTC)
- Expired
- Jun 25, 2006, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 252246 SVRMOB FLC091-252345- /O.NEW.KMOB.SV.W.0171.060625T2245Z-060625T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 545 PM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 645 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF HOLT...OR ABOUT 10 MILES SOUTHWEST OF CRESTVIEW...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOLT AND GALLIVER BY 640 PM CDT MILLIGAN AND CRESTVIEW BY 645 PM CDT SIMILAR STORMS HAVE PRODUCED DAMAGING WIND GUSTS IN EXCESS OF 55 MPH DURING THE PAST HOUR. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3054 8675 3054 8654 3079 8651 3079 8677 $$
2 follow-up statements
000 WWUS54 KMOB 252318 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 615 PM CDT SUN JUN 25 2006 FLC091-252345- /O.CON.KMOB.SV.W.0171.000000T0000Z-060625T2345Z/ OKALOOSA FL- 615 PM CDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR CENTRAL OKALOOSA COUNTY... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A COUPLE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE FIRST STORM WAS LOCATED ABOUT 6 MILES SOUTHEAST OF CRESTVIEW...AND THE SECOND STORM WAS LOCATED ABOUT 5 MILES NORTH OF DORCAS. BOTH STORMS WERE MOVING TO THE NORTH OR NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... CRESTVIEW AIRPORT THROUGH 645 PM CDT DEERLAND THROUGH 645 PM CDT DORCAS...AUBURN AND 8 MILES SOUTHEAST OF CAMPTON THROUGH 645 PM CDT LAT...LON 3054 8677 3054 8641 3090 8640 3089 8677 $$
000 WWUS54 KMOB 252334 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 631 PM CDT SUN JUN 25 2006 FLC091-252345- /O.CON.KMOB.SV.W.0171.000000T0000Z-060625T2345Z/ OKALOOSA FL- 631 PM CDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR NORTHEASTERN OKALOOSA COUNTY... AT 628 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR CAMPTON...OR ABOUT 8 MILES NORTHEAST OF CRESTVIEW. THE STORM WAS DRIFING ERRATICALLY WITH A SLIGHT MOTION OF TOWARD THE NORTH AT LESS THAN 5 MPH. THIS STORM WILL AFFECT AREAS IN AND AROUND CAMPTON AND LAUREL HILL THROUGH 645 PM. LAT...LON 3061 8659 3061 8639 3096 8639 3096 8658 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:48 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 25, 3:48 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 348 PM CDT SUN JUN 25 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...THE LATEST SURFACE MAP AND AREA RADAR LOOPS SHOW SCATTERED CONVECTION DEVELOPING ALONG A DIFFUSE QUASI-STATIONARY FRONT DRAPED ACROSS THE WESTERN PORTION OF THE FORECAST AREA. WILL LEAVE SCATTERED POPS IN FOR THE EVENING HOURS BECOMING ISOLATED OVERNIGHT AS THE CONVECTION SLOWLY DIMINISHES. A NON-TROPICAL SYSTEM LOCATED NEAR THE EAST CENTRAL FLORIDA PENINSULA WILL EVENTUALLY BECOME ABSORBED INTO A SURFACE LOW OVER THE SOUTHEAST STATES BY MONDAY. THE LATTER IS A SURFACE WAVE DEVELOPING ON THE BOUNDARY IN THE AREA ASSOCIATED WITH A MID LEVEL SYSTEM ADVANCING ACROSS THE EAST CENTRAL PLAINS. WHILE THE SHORTWAVE SYSTEM EJECTS TO THE NORTHEAST THROUGH TUESDAY...THE SURFACE WAVE FOLLOWS SUIT AND MOVES UP ALONG THE EAST COAST. THE SEMI-STATIONARY FRONT ESSENTIALLY REMAINS IN PLACE ACROSS THE FORECAST AREA MEANWHILE...THEN WEAKENS TO A BROAD TROF ACROSS THE AREA ON WEDNESDAY. THE BEST POPS WILL GENERALLY BE OVER THE EASTERN PORTION OF THE FORECAST AREA. TEMPERATURES WILL NEAR SEASONABLE LEVELS. /29 && .LONG TERM (THURSDAY THROUGH SUNDAY)...THE WEAK SURFACE TROF MANAGES TO REMAIN OVER THE COASTAL STATES THROUGH SATURDAY AS ANOTHER SHORTWAVE SYSTEM ROTATES THROUGH THE 500 MB TROF OVER THE EASTERN STATES. OTHER THAN DRY CONDITIONS ON THURSDAY...GENERALLY SMALL POPS ARE SUPPORTED THROUGH THE PERIOD WITH THE WEAK BOUNDARY IN THE VICINITY WITH AFTERNOON SEA BREEZE DEVELOPMENT AIDING IN CONVECTIVE DEVELOPMENT. TEMPERATURES WILL REMAIN NEAR SEASONABLE LEVELS. /29 && .MARINE...A WEAKLY ORGANIZED...NON-TROPICAL LOW PRESSURE SYSTEM OVER FL WILL HANG AROUND INTO MONDAY NIGHT...UNTIL A DECENT SHORTWAVE SYSTEM MOVING INTO MEAN UPPER TROUGH EAST OF THE MISS RIVER GIVES IT A KICK NORTHEAST. A WEAK SURFACE BOUNDARY WILL APPROACH THE NORTHERN GULF COAST WITH THE UPPER SYSTEM...BUT MODELS STALL IT NORTH OF THE COAST...CREATING A CONVERGENCE ZONE ALONG THE COAST THROUGH MID WEEK. SURFACE HIGH PRESSURE BUILDING WESTWARD OVER THE EASTERN GULF OF MX IS THE REASON...KEEPING A SYNOPTICALLY LIGHT FLOW OVER THE NORTHERN GULF COAST INTO THE COMING WEEKEND. /16 && .FIRE...NO CONCERNS. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 70 92 71 91 / 40 30 20 10 PENSACOLA 73 91 73 87 / 40 40 20 20 DESTIN 76 89 76 88 / 30 40 30 20 EVERGREEN 69 91 67 89 / 50 40 20 20 WAYNESBORO 67 90 64 91 / 30 20 20 0 CAMDEN 68 90 66 89 / 40 30 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29 EVERSOLE/16 MILLER
Hazardous weather outlook, Jun 25, 6:30 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT SUN JUN 25 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261030- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON LASTING INTO THIS EVENING. SOME WILL PRODUCE VERY HEAVY RAIN THAT COULD CAUSE MINOR URBAN AND SMALL STREAM FLOODING. ALTHOUGH THERE WILL BE NO WIDESPREAD SEVERE WEATHER...SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...THE THUNDERSTORMS WILL PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 25, 2:25 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 225 PM CDT SUN JUN 25 2006 MSZ076-079-252000- GEORGE-GREENE- 225 PM CDT SUN JUN 25 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER THE GEORGE AND GREENE COUNTY LINE... AT 220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER LEAF...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... AVENT...MERRILL...BEXLEY AND VERNAL THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 25, 4:23 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 423 PM CDT SUN JUN 25 2006 ALZ062-064-252215- UPPER BALDWIN-LOWER BALDWIN- 423 PM CDT SUN JUN 25 2006 ...STRONG THUNDERSTORMS ARE MOVING INTO WESTERN BALDWIN COUNTY... AT 419 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 2 MILES SOUTHEAST OF I10 NEAR THE BATTLESHIP TO 9 MILES WEST OF BATTLES WHARF...AND MOVING SOUTHEAST AT 10 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... SPANISH FORT...JACKSON OAK...MALBIS...STEELWOOD...POINT CLEAR... HOUSTONVILLE AND LOXLEY THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 25, 5:02 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 502 PM CDT SUN JUN 25 2006 FLZ003-004-252245- INLAND SANTA ROSA-COASTAL SANTA ROSA- 502 PM CDT SUN JUN 25 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SANTA ROSA COUNTY... AT 457 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHWEST OF MILTON...AND WAS NEARLY STATIONARY WITH A SLOW DRIFT TO THE NORTH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BAGDAD...MILTON AND MILTON NEAR WHITING FIELD THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:59 PM CDT | Special Marine Warning | MOB | 46 min | |
| Jun 25, 4:41 PM CDT | Special Marine Warning | MOB | 64 min | |
| Jun 25, 5:09 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.